Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes watery eyes?

User rating for this question
Excellent
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
My right eye fills up and runs constantly for a bit....some times my left eye will do the same...I had Bell's Palsy a year ago and the left eye was running but stopped when the illness was gone..
Posted Sun, 24 Aug 2014 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 3 hours later
Brief Answer:
It can be because of decreased drainage of tears.

Detailed Answer:
Hello Madam
Welcome to Health care magic
I am Dr. DADAPEER K, an Ophthalmologist and I answer health problems related to eye.

It seems from the history that you are having watering in both the eyes and had Bell's palsy a year ago on the left side.

Watering in your case appears to be because of decrease in the drainage because of either age related weakness of the muscles of the eyelid and weakness of lacrimal pump or because of Bell's palsy.
The common conditions to be ruled out are eye lid conditions like ectropion, lagophthalmos and lacrimal sac conditions like lacrimal pump failure, chronic dacryocystitis.

Hence this requires examination by a ophthalmologist to find out the underlying cause and treatment accordingly.
Do write back to me with the examination findings.

Hope the information is helpful to you.

Thank you
with regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor